Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 52, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 5, 2000, 6:59 PM MDT for Cheyenne County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 5, 2000, 6:59 PM MDT (00:59 UTC)
- Expired
- Jul 5, 2000, 7:45 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 147 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:22 PM MDT | Hail 1 | Sidney, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 5:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 3637 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168 WUUS55 KCYS 060100 SVRCYS NEC033-060145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 659 PM MDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 745 PM MDT * AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES WEST OF GURLEY...OR ABOUT 20 MILES NORTHWEST OF SIDNEY...MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE GURLEY HAIL UP TO ONE AND ONE HALF INCHES IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT WEDNESDAY EVENING FOR MUCH OF THE PANHANDLE OF NEBRASKA. LAT...LON 4142 10329 4124 10333 4113 10274 4138 10269 WEILAND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:07 PM MDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jul 5, 2:07 PM MDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 207 PM MDT WED JUL 5 2000 OUTFLOW FM CNTRL NEB STRMS MOVG WWD ACRS E BDR CWA. EXTRAPOLATN HAS THIS APCHG WY/NEB BDR AT 00Z. STRMS FIRING NNEWD ALG SFC CNVRGNC AXIS W & N FRM CYS. MSTR CNVRGNC AXIS JUST E THIS FLO AXIS...EXTENDG FM CYS-AIA. STRMS WL REACH OUTFLOW BNDRY SHRTLY AFT 00Z. 19Z RUC SHOWS DVLPG TROFINESS AT 5H JUST W WY/NEB BDR DURG AFTN WITH INCRSG DIFFRNTL VORT ADVCTN...MNLY PANHANDL. ETA/AVN HV THIS IDEA ALSO. BIG QUESTION IS WHEN/WHERE SVR WX WL START. BLV CDR-AIA AREA...WITH HIEST SR HELICITIES...STILL HAS RISK MST DANGEROUS WX. ETA HAS 60-70% RHS IN BNDRY LYR SW SD/NRN PANHANDL BY 12Z THU...SO WL KP IDEA OF FOG/PSBL SPRINKLES OVR PANHANDL AND SPILLG W ACRS WY BDR THU MRNG. AFTR THAT STGR WLYS FLUSH MSTR AND POPS ZERO OR NR SO. TEMPS LWST ELEVATNS NXT CPL DAYS IN 90S...BRKG 100S NEB PANHANDL...ESP TOMORROW. .EXTENDED DISCUSSION...UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO DOMINATE THE CWA IN THE EXTENDED. THE RIDGE BROADENS AND RETROGRADES INTO THE WESTERN US WITH TIME. MEANWHILE...A TROF OF LOW PRESSURE REMAINS ALONG THE WEST COAST. NO MAJOR WEATHER SYSTEMS PROGGED TO EFFECT THE AREA. HOWEVER...WITH THE FLOW AROUND THE LARGE HIGH PRESSURE...MONSOONAL MOISTURE WILL BE TRANSPORTED INTO THE AREA FOR DIURNAL THUNDERSTORMS EACH DAY. .CYS... WY...NONE. NE...NONE. COX '
In the hours before
Special weather statement, Jul 5, 6:25 PM MDT, 34 minutes before
WYZ001>003-019>021-055-060500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 625 PM MDT WED JUL 5 2000 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR MUCH OF THE NEBRASKA PANHANDLE... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF THE NEBRASKA PANHANDLE UNTIL 11 PM. IN THE WESTERN PORTION OF THE PANHANDLE ALL COUNTIES ARE INCLUDED WITH THE EXCEPTION OF KIMBALL COUNTY. LARGE HAIL...STRONG WIND GUSTS...HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE THE MAIN THREATS FROM THE SEVERE STORMS IN THE AREA. TORNADOES MAY ALSO BE POSSIBLE. HAIL TO THREE QUARTERS OF AN INCH IN DIAMETER FELL 5 MILES SOUTH OF SCOTTSBLUFF AT 559 PM. IN ADDITION...SEVEREAL TORNADOES WERE REPORTED AROUND 536 PM JUST TO THE WEST OF REDINGTON. AS OF 620 PM...THE SEVERE STORMS WERE LOCATED FROM 25 MILES NORTH OF SCOTTSBLUFF...IN SOUTHEAST SIOUX COUNTY TO NEAR MCGREW IN SOUTHEAST SCOTTSBLUFF COUNTY. A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR NORTHEAST SCOTTS BLUFF AND SOUTHEAST SIOUX COUNTY UNTIL 7 PM. ALL OF THE ACTIVITY THROUGH LATE EVENING WILL MOVE TO THE NORTHEAST AT 20 MPH. IF A STORM APPROACHES...TAKE ACTION IMMEDIATLEY. MOVE INDOORS AND AWAY FROM WINDOWS. REPORT ALL SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL LAW ENFORCEMENT AGENCY. WEILAND
Special weather statement, Jul 5, 6:25 PM MDT, 34 minutes before
NEZ001>003-019>021-055-060500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 625 PM MDT WED JUL 5 2000 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR MUCH OF THE NEBRASKA PANHANDLE... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF THE NEBRASKA PANHANDLE UNTIL 11 PM. IN THE WESTERN PORTION OF THE PANHANDLE ALL COUNTIES ARE INCLUDED WITH THE EXCEPTION OF KIMBALL COUNTY. LARGE HAIL...STRONG WIND GUSTS...HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE THE MAIN THREATS FROM THE SEVERE STORMS IN THE AREA. TORNADOES MAY ALSO BE POSSIBLE. HAIL TO THREE QUARTERS OF AN INCH IN DIAMETER FELL 5 MILES SOUTH OF SCOTTSBLUFF AT 559 PM. IN ADDITION...SEVEREAL TORNADOES WERE REPORTED AROUND 536 PM JUST TO THE WEST OF REDINGTON. AS OF 620 PM...THE SEVERE STORMS WERE LOCATED FROM 25 MILES NORTH OF SCOTTSBLUFF...IN SOUTHEAST SIOUX COUNTY TO NEAR MCGREW IN SOUTHEAST SCOTTSBLUFF COUNTY. A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR NORTHEAST SCOTTS BLUFF AND SOUTHEAST SIOUX COUNTY UNTIL 7 PM. ALL OF THE ACTIVITY THROUGH LATE EVENING WILL MOVE TO THE NORTHEAST AT 20 MPH. IF A STORM APPROACHES...TAKE ACTION IMMEDIATLEY. MOVE INDOORS AND AWAY FROM WINDOWS. REPORT ALL SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL LAW ENFORCEMENT AGENCY. WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:15 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 45 min |
| Jul 5, 7:28 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.